Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 25, NWS Des Moines, IA

May 3, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2015, 11:47 PM CDT for 4 counties in Iowa. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2015, 11:47 PM CDT (04:47 UTC)
Expired
May 4, 2015, 12:09 AM CDT
In force
22 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS53 KDMX 040447
SVRDMX
IAC013-017-023-075-040530-
/O.NEW.KDMX.SV.W.0025.150504T0447Z-150504T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLACK HAWK COUNTY IN NORTHEASTERN IOWA...
  SOUTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN BREMER COUNTY IN NORTHEASTERN IOWA...
  NORTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 1230 AM CDT

* AT 1147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PARKERSBURG...OR 11 MILES SOUTH OF ALLISON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...WAVERLY...PARKERSBURG...DENVER...UNI-DOME
  AND MCLEOD CENTER...WATERLOO MUNICIPAL AIRPORT...JANESVILLE...NEW
  HARTFORD...STOUT AND GEORGE WYTH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4248 9284 4266 9287 4274 9231 4253 9223
TIME...MOT...LOC 0447Z 262DEG 30KT 4259 9272 

HAIL...1.25IN
WIND...60MPH
 
$$

KOTENBERG
2 follow-up statements
020 
WWUS53 KDMX 040501
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 AM CDT MON MAY 4 2015

IAC013-017-023-075-040530-
/O.CON.KDMX.SV.W.0025.000000T0000Z-150504T0530Z/
BLACK HAWK IA-BUTLER IA-BREMER IA-GRUNDY IA-
1201 AM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN BLACK HAWK...SOUTHEASTERN BUTLER...SOUTHWESTERN
BREMER AND NORTHEASTERN GRUNDY COUNTIES...

AT 1200 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SHELL ROCK...OR 8 MILES NORTHWEST OF CEDAR FALLS...MOVING EAST AT 35
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...DENVER...WATERLOO MUNICIPAL
AIRPORT...UNI-DOME AND MCLEOD CENTER...JANESVILLE...NEW HARTFORD AND
GEORGE WYTH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.

&&

LAT...LON 4251 9264 4267 9272 4272 9231 4253 9223
TIME...MOT...LOC 0500Z 262DEG 30KT 4261 9257 

HAIL...1.00IN
WIND...<50MPH
 
$$

KOTENBERG
704 
WWUS53 KDMX 040509
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT MON MAY 4 2015

IAC013-017-023-075-040519-
/O.CAN.KDMX.SV.W.0025.000000T0000Z-150504T0530Z/
BLACK HAWK IA-BUTLER IA-BREMER IA-GRUNDY IA-
1209 AM CDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK...
SOUTHEASTERN BUTLER...SOUTHWESTERN BREMER AND NORTHEASTERN GRUNDY
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4251 9264 4267 9272 4272 9231 4253 9223
TIME...MOT...LOC 0508Z 262DEG 30KT 4262 9247 

$$

KOTENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, May 3, 6:50 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 3 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

A MUCH MORE ACTIVE PATTERN FOR THE UPCOMING WEEK WILL MAKE THE
WEATHER MORE INTERESTING IN BOTH THE NEAR AND EXTENDED FUTURE.
WARM SECTOR HAS SPREAD ACROSS THE STATE TODAY WITH COLD FRONT
APPROACHING NORTHERN IOWA THIS AFTERNOON. INSTABILITY HAS
INCREASED RAPIDLY DURING THE DAY WITH MLCAPES OF 1500-2000J/KG
ACROSS MUCH OF WESTERN IOWA. STILL SLIGHTLY CAP BUT THIS HAS BEEN
ERODING AS TEMPERATURES HAVE RISEN IN THE LOW TO MID 80S.
HOWEVER...ANTICIPATE INITIAL CONVECTIVE DEVELOPMENT NEAR THE FRONT
TO BE IN MN AND FAR SE SD CLOSER TO THE SHORTWAVE AND COOLER AIR
ALOFT. SOUNDINGS HAVE A SOMEWHAT INVERTED V DISPLAY WITH HIGH LCL
AND LFCS BUT FAIRLY DECENT EFFECTIVE BULK SHEAR VALUES OF
30-45KTS. WITH THESE PARAMETER... GENERALLY ANTICIPATE LARGE HAIL
AND DAMAGING WINDS WITH THESE STORMS AS THE MOVE INTO NORTHERN
IOWA THIS EVENING. THE LINE WILL LIKELY EXTEND WESTWARD ACROSS THE
STATE ALONG THE BOUNDARY TOWARD WEAK SURFACE LOW IN FAR EASTERN
NEBRASKA. THE COMPLEX OF STORMS WILL SINK SOUTHWARD OVERNIGHT WITH
THE FRONT AND ANTICIPATE THE STORMS TO WEAKEN WITH TIME...LIKELY
AS OUTFLOW SURGES OUT AHEAD OF THE SYSTEM. TEMPERATURES WILL
REMAIN QUITE WARM AHEAD OF THE BOUNDARY OVERNIGHT WITH READINGS
NEAR 60 BUT A DECENT COOL PUSH FARTHER NORTH AND POSSIBLE CLEARING
NEAR DAYBREAK SHOULD ALLOW VALUES TO THE UPPER 40S.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE WEEK WITH MAIN
CONCERN FOR SEVERE WEATHER POTENTIAL AND HEAVY RAIN MONDAY INTO
MONDAY NIGHT. MODELS ARE IN FAIR AGREEMENT THROUGH TOMORROW NIGHT
AND LEANED TOWARD A BLEND OF THE ECMWF/NAM AND THEN SLIGHTLY MORE
WEIGHT TOWARDS THE ECMWF THROUGH THE REST OF THE WEEK.

MONDAY INTO WEDNESDAY...BOUNDARY LAYS UP ALONG THE INTERSTATE 80
TO HIGHWAY 30 CORRIDOR TOMORROW MORNING AND THE FORECAST AREA
LOOKS TO REMAIN BETWEEN SHORTWAVES WITH THE SHORTWAVE TONIGHT
EXITING EASTERN IOWA BY 12Z. SOME LINGERING STORMS ARE POSSIBLE
PRIOR TO 15Z...BUT THE 03.12Z SPCWRF KEEPS THE FORECAST AREA DRY
UNTIL THE LATE AFTERNOON. A SECOND SHORTWAVE QUICKLY PUSHES INTO
WESTERN IOWA MONDAY AFTERNOON AND SPAWNS THUNDERSTORMS IN
SOUTHWEST IOWA BY AS EARLY AS 18Z. QUESTIONABLE WHETHER SURFACE
BASED INSTABILITY RECOVERS ENOUGH PRIOR TO THE SHORTWAVE ENTERING
THE FORECAST AREA BY MONDAY AFTERNOON...BUT ENOUGH ELEVATED CAPE
AND STRONG 0-6KM SHEAR PRESENT TO SUSTAIN SOME UPDRAFTS.
PLUS...THERE IS CERTAINLY ENOUGH LARGE SCALE FORCING WITH THE
SHORTWAVE AND THE LOW TO MID-LEVEL LAPSE RATES ARE CONDITIONALLY
UNSTABLE OVER SOUTHERN IOWA MONDAY AFTERNOON. EXPECTING MAIN
CONCERN FOR HAIL TOMORROW AFTERNOON INTO EVENING WRT TO SEVERE
THREAT. OTHER CONCERN IS LOCALLY HEAVY RAIN. PRECIPITABLE WATER
VALUES RANGE RISE INTO THE 1.0 TO 1.5 INCH WHICH IS STILL IN THE
75 PERCENTILE FOR PW CLIMATOLOGY FOR MAY. STRONG CONVERGENCE AND
MOISTURE TRANSPORT INCREASE MONDAY NIGHT AND DECENT WARM LAYER
CLOUD DEPTHS TO SUPPORT EFFICIENT RAIN PRODUCERS. INCREASED QPF
TOMORROW INTO TOMORROW NIGHT.

SURFACE BOUNDARY SURGES NORTHWARD DURING THE EVENING MONDAY AND
KEEPS THE BEST THUNDERSTORM POTENTIAL FOCUSED OVER NORTHERN
PORTIONS OF THE FORECAST AREA PAST 06Z TUESDAY THROUGH 18Z
TUESDAY. NAM AND ECMWF FURTHER NORTH PLACING THE BOUNDARY ALONG
OR NORTH OF HIGHWAY 20 BY TUESDAY AFTERNOON AND HAVE LOW
CONFIDENCE WITH STORM POTENTIAL SOUTH OF THIS LINE AFTER 18Z
TUESDAY. HENCE...LOWERED POPS DURING THIS TIME. ALSO...CONTINUED
TO GO DRY TUESDAY NIGHT INTO WEDNESDAY WITH STRONG SUBSIDENCE IN
PLACE ACROSS CENTRAL IOWA.

ECMWF/NAM SLOWER AND FURTHER WEST WITH 500MB TROUGH AND SURFACE
LOW ENTERING IOWA WEDNESDAY THAN THE GFS. THINKING FORECAST AREA
WILL BE DRY THROUGH AT LEAST 18Z WEDNESDAY WITH LACK OF ANY
SIGNIFICANT FORCING AND MOISTURE UNTIL LATER IN THE DAY WEDNESDAY.
CUT BACK ON POPS AND WENT COMPLETELY DRY GENERALLY EAST OF
INTERSTATE 35 12-18Z WEDNESDAY.

THURSDAY THROUGH SUNDAY...COLD FRONT AND SURFACE LOW TRACK ACROSS
THE STATE BY THURSDAY PROVIDING ADDITIONAL THUNDERSTORM CHANCES
DURING THIS TIME. LOOKS EARLY ENOUGH IN THE DAY TO LIMIT SEVERE
POTENTIAL WITH THE LACK OF ANY SIGNIFICANT INSTABILITY. LATE IN
THE WEEK...DIFFICULT TO TIME ANY SHORTWAVE TO PASS THROUGH THE
STATE OVER THE WEEK...BUT AT LEAST MUCH OF THE AREA LOOKS
POTENTIALLY DRIER BY SATURDAY.

&&

.AVIATION...04/00Z
ISSUED AT 650 PM CDT SUN MAY 3 2015

STRONG COLD FRONT TO SAG ACROSS TAF LOCATIONS THROUGH THE NIGHT.
LCL MVFR CONDITIONS EXPECTED IN STORMS BUT ALSO OF CONCERN ARE WINDS
BEHIND THE COLD FRONT.  STRONG NON CONVECTIVE WINDS AT 010-030
BETWEEN 25G37KTS POSSIBLE WITH FROPA.  SHOULD BE A RELATIVE LULL IN
ACTIVITY BETWEEN 14-22Z THEN WITH PEAK HEATING AND A FRONTAL
BOUNDARY ACROSS CENTRAL IOWA STORMS REDEVELOP ACROSS SOUTHERN TAF
LOCATIONS LATE IN THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 3, 3:59 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT SUN MAY 3 2015

IAZ004>007-015>017-023>028-042100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST THROUGH THIS EVENING WITH
THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES ARE FORECAST MONDAY AFTERNOON INTO MONDAY
NIGHT...WITH A LOW POTENTIAL FOR SEVERE WEATHER. LOCALLY HEAVY
RAIN IS POSSIBLE BY MONDAY EVENING INTO TUESDAY MORNING. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN AT TIMES
THROUGHOUT THE WEEK.

IAZ057>062-070>075-081>086-092>097-042100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY
NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY INTO MONDAY
EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

IAZ033>039-044>050-042100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED OR TWO SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MARGINAL RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO
MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT.
PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY INTO
MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

KLP

In the hours before

Special weather statement, May 3, 10:27 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT SUN MAY 3 2015

IAZ023-024-034-035-040415-
WEBSTER IA-HUMBOLDT IA-POCAHONTAS IA-CALHOUN IA-
1027 PM CDT SUN MAY 3 2015

...DIME TO NICKEL SIZE HAIL POSSIBLE THROUGH 11 PM...

AT 1025 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF POCAHONTAS...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...MANSON...SOUTH TWIN LAKE...NORTH TWIN LAKE...POMEROY...
GILMORE CITY...TWIN LAKES...PALMER...RUTLAND...KNIERIM...JOLLEY...
PIONEER...TWIN LAKES STATE PARK AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4254 9483 4280 9473 4279 9426 4236 9452
TIME...MOT...LOC 0325Z 268DEG 20KT 4265 9463

KOTENBERG
Local storm report, May 3, 10:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1054 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             MANSON                  42.53N 94.54W
05/03/2015  E2.50 INCH       CALHOUN            IA   LAW ENFORCEMENT

&&

DONAVON
Special weather statement, May 3, 11:01 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1101 PM CDT SUN MAY 3 2015

IAZ023-024-040445-
HUMBOLDT IA-POCAHONTAS IA-
1101 PM CDT SUN MAY 3 2015

...DIME TO NICKEL SIZE HAIL POSSIBLE THROUGH 1145 PM...

AT 1100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF POCAHONTAS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAKOTA CITY...HUMBOLDT...ROLFE...GILMORE CITY...LIVERMORE...BODE...
RUTLAND...BRADGATE...OTTOSEN AND HUMBOLDT MUNICIPAL AIRPORT.

LAT...LON 4272 9460 4289 9460 4290 9414 4268 9415
TIME...MOT...LOC 0400Z 267DEG 25KT 4281 9450

KOTENBERG
Local storm report, May 3, 11:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             MANSON                  42.53N 94.54W
05/03/2015  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            SHOWER OF QUARTER SIZED HAIL. WINDOW BROKEN.
            LASTED TEN MINUTES.

&&

BSS
Special weather statement, May 3, 11:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN MAY 3 2015

IAZ034-035-040500-
WEBSTER IA-CALHOUN IA-
1116 PM CDT SUN MAY 3 2015

...NICKEL SIZE HAIL POSSIBLE...

AT 1114 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MANSON...OR 11 MILES WEST OF FORT DODGE...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...GOWRIE...COALVILLE...OTHO...LEHIGH...CALLENDER...
HARCOURT...BARNUM...MOORLAND...SOMERS...KNIERIM...DOLLIVER MEMORIAL
STATE PARK...WOODMAN HOLLOW STATE PARK...LIZARD CREEK STATE
RECREATION AREA AND BRUSHY CREEK ST RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4242 9452 4256 9431 4236 9400 4222 9425
TIME...MOT...LOC 0414Z 310DEG 23KT 4245 9438

KOTENBERG
Special weather statement, May 3, 11:32 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT SUN MAY 3 2015

IAZ025-035-040515-
WEBSTER IA-WRIGHT IA-
1132 PM CDT SUN MAY 3 2015

...DIME SIZE HAIL POSSIBLE...

AT 1132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF FORT DODGE REGIONAL AIRPORT...OR 8 MILES NORTHEAST OF
FORT DODGE...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...FORT DODGE REGIONAL AIRPORT...BADGER...VINCENT...
WOOLSTOCK AND CLARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4263 9378 4256 9379 4256 9397 4254 9397
      4254 9443 4261 9443
TIME...MOT...LOC 0432Z 264DEG 15KT 4259 9404

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:02 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Pocahontas43 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningDMXWorth46 min
May 3, 7:33 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
May 3, 7:47 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster43 min
May 3, 7:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright46 min
May 3, 8:28 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster47 min
May 3, 9:05 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright25 min
May 3, 9:34 PM CDTSpecial Weather StatementDMXWebster26 min
May 3, 9:53 PM CDTSevere Thunderstorm WarningDMXHamilton22 min
May 3, 9:54 PM CDTSevere Thunderstorm WarningDMXWebster14 min
May 3, 10:27 PM CDTSpecial Weather StatementDMXPocahontas48 min
May 3, 10:38 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster37 min
May 3, 11:01 PM CDTSpecial Weather StatementDMXHumboldt44 min
May 3, 11:16 PM CDTSpecial Weather StatementDMXWebster44 min
May 3, 11:32 PM CDTSpecial Weather StatementDMXWebster43 min
May 4, 12:27 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hamilton, Hardin48 min
May 4, 1:13 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.